Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 24, 2010, 8:23 AM CDT for 4 counties in Mississippi. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 8:23 AM CDT (13:23 UTC)
- Expired
- Apr 24, 2010, 8:38 AM CDT
- In force
- 15 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lafayette County, MS, Marshall County, MS, Panola County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:27 AM CDT | TSTM WND GST 60 | 1 E Sardis, MS | 60 MPH WIND GUST ESTIMATED BY SPOTTER 1 MILE EAST OF SARDIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 6:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -254 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
529 WFUS54 KMEG 241323 TORMEG MSC071-093-107-137-241400- /O.NEW.KMEG.TO.W.0009.100424T1323Z-100424T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 823 AM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 900 AM CDT * AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR SARDIS...OR 6 MILES NORTHWEST OF BATESVILLE...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARR... BATESVILLE...COMO...HARMONTOWN...LAWS HILL...SARDIS AND JOHN W KYLE STATE PARK. THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3474 8964 3449 8944 3428 9005 3442 9011 TIME...MOT...LOC 1324Z 237DEG 44KT 3441 8994 $$
2 follow-up statements
330 WWUS54 KMEG 241332 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 832 AM CDT SAT APR 24 2010 MSC071-093-107-137-241400- /O.CON.KMEG.TO.W.0009.000000T0000Z-100424T1400Z/ MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS- 832 AM CDT SAT APR 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR NORTHEASTERN PANOLA...NORTHWESTERN LAFAYETTE...SOUTHEASTERN TATE AND SOUTHWESTERN MARSHALL COUNTIES... AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SARDIS...OR NEAR JOHN W KYLE STATE PARK...MOVING NORTHEAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABBEVILLE... BARR...GLENVILLE...HARMONTOWN...LAWS HILL...SARDIS...HAYES CROSSING...THYATIRA...AIKEN...TYRO...WYATTE...TECKVILLE...BLACKWATER AND CHULAHOMA. THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3436 8989 3446 9000 3474 8964 3449 8944 TIME...MOT...LOC 1332Z 237DEG 32KT 3445 8986 $$
131 WWUS54 KMEG 241338 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 838 AM CDT SAT APR 24 2010 MSC071-093-107-137-241348- /O.CAN.KMEG.TO.W.0009.000000T0000Z-100424T1400Z/ MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS- 838 AM CDT SAT APR 24 2010 ...THE TORNADO WARNING FOR NORTHEASTERN PANOLA...NORTHWESTERN LAFAYETTE...SOUTHEASTERN TATE AND SOUTHWESTERN MARSHALL COUNTIES IS CANCELLED... AT 838 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING IS CANCELLED. THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3436 8989 3446 9000 3474 8964 3449 8944 TIME...MOT...LOC 1338Z 237DEG 32KT 3448 8981 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 24, 7:13 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 24, 7:13 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
713 AM CDT SAT APR 24 2010
...PARTICULARLY DANGEROUS SEVERE WEATHER EVENT UNFOLDING ACROSS
THE MID SOUTH TODAY...
.UPDATE...LATEST REGIONAL WSR-88D RADAR TRENDS THIS MORNING SHOW
SHOWERS AND THUNDERSTORMS RAPIDLY DEVELOPING ACROSS THE MID SOUTH
AS OF 7 AM CDT. BASED ON LATEST SHORT TERM TRENDS AND VERY
FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS...EXPANDED TORNADO
WATCH #91 TO INCLUDE THE REMAINDER OF THE FORECAST AREA UNTIL 1 PM
CDT.
&&
.PREV DISCUSSION... /ISSUED 414 AM CDT SAT APR 24 2010/
..SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY...
DISCUSSION...
SEVERE WEATHER WILL OCCUR TODAY OVER THE FORECAST AREA.
LATEST MODELS WERE IN GOOD GENERAL AGREEMENT...AND USED A
BLEND OF THE THEM.
SHORTENED THE FLASH FLOOD WATCH TO END AT 4 PM TODAY AS BELIEVE
ALL STORMS WILL BE EAST OF THE FORECAST AREA BY THEN.
AT 4 AM CDT...A LINE OF STRONG STORMS WERE OVER WEST TENNESSEE
NEAR HUNTINGDON. MEANWHILE...A NEW COMPLEX OF STORMS WERE RAPIDLY
DEVELOPING OVER WEST ARKANSAS WHERE A SURFACE LOW WAS DEVELOPING.
A DIFFUSE OUTFLOW BOUNDARY FROM CONVECTION WAS NEAR A CLARKSDALE
TO STARKVILLE MISSISSIPPI LINE WHICH SEPARATED THE VERY UNSTABLE
AIR WITH DEWPOINTS 68 OR HIGHER TO ITS SOUTH FROM THE RAIN COOLED
MORE STABLE AIR TO ITS NORTH.
TODAY...SEVERE WEATHER WILL OCCUR OVER THE AREA WITHOUT
QUESTION...BUT EXACT TYPE...TIMING...AND LOCATIONS REMAIN THE
BIGGEST QUESTIONS. LATEST MODELS WERE IN GOOD AGREEMENT TRACKING A
LOW NORTH FROM SOUTHWEST ARKANSAS THIS MORNING TO CENTRAL ILLINOIS
THIS EVENING. THIS TRACK WOULD PLACE MUCH OF THE AREA IN THE
HIGHEST THREAT FOR SEVERE. LATEST FORECAST MODEL SEVERE PARAMETERS
REMAIN VERY IMPRESSIVE WITH VERY HIGH SHEAR WITH 500 MB WINDS 60
KTS OR GREATER...SURFACE PRESSURE FALLS OF 6 MB OR MORE...GOOD
INSTABILITY WITH SBCAPE UP TO 2000 J/KG...AND HIGH MOISTURE
CONTENT WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 AND
PRECIPITABLE WATER VALUES UP TO 1.7 INCHES...NEAR 200 PERCENT
OF NORMAL.
THE ONLY POSSIBLE LIMITING FACTOR FOR SEVERE STORMS TODAY AS IF
RAIN COOLED RAIN NORTH OF THE OUTFLOW BOUNDARY MENTIONED IN THE
THIRD PARAGRAPH COULD NOT MODIFY. THIS SCENARIO SEEMS UNLIKELY AS
SURFACE LOW TRACK WEST OF THE FORECAST AREA AND INCREASING LOW
LEVEL WINDS SHOULD BE PLENTY ENOUGH TO MODIFY THE AIR AND ALLOW
VERY MOIST AIR WITH DEWPOINTS 68 DEGREES AND HIGHER TO SURGE
NORTH. CURRENT HIGH AND MODERATE RISK AREAS HANDLE THIS WELL. IF
AIR NORTH OF THE OUTFLOW BOUNDARY MODIFIES BETTER THAN
ANTICIPATED...HIGH RISK AREA MAY HAVE TO BE SHIFTED NORTH...TO
POSSIBLY INCLUDE MEMPHIS... JACKSON...AND I-40 CORRIDOR.
NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL WOULD HAVE A HARDER TIME
TO RECOVER...BUT EVEN THESE AREAS COULD EXPERIENCE SIGNIFICANT
SEVERE. NORTH MISSISSIPPI HAS THE BEST CHANCE FOR SEVERE TODAY
WHERE MOISTURE AND INSTABILITY WILL NOT BE A PROBLEM WITH
SURFACE DEWPOINTS NEAR 70.
VERY CONCERNED ABOUT SIGNIFICANT SEVERE TODAY. BELIEVE MOST SEVERE
WILL OCCUR ALONG A FAST MOVING SQUALL LINE/QCLS THAT WILL MOVE
THROUGH THE AREA...PERHAPS ENTERING PHILLIPS COUNTY ARKANSAS AS
EARLY AS 7 AM...PROGRESSING THROUGH THE AREA...MOVING EAST OF THE
TENNESSEE RIVER NO LATER THAN 4 PM. WIDESPREAD DAMAGING WINDS OF
60 MPH SEEM TO BE THE MAIN HAZARD WITH THIS LINE...THOUGH ISOLATED
POCKETS MAY GET EXTREME WINDS OF 80 MPH OR GREATER. TORNADOES MAY
SPIN UP AND BE EMBEDDED IN THE LINE AS WELL. CANNOT RULE OUT LARGE
HAIL AS WELL.
SUPERCELLS AHEAD OF THE MAIN SQUALL LINE/QLCS WILL PROBABLY OCCUR
AS WELL TODAY...ESPECIALLY AS LATEST RADARS INDICATED ROBUST
DEVELOPMENT OVER SOUTHWEST ARKANSAS. THESE SUPERCELLS WOULD HAVE
THE HIGHEST TORNADO POTENTIAL. WITH VERY HIGH SHEAR AND
INSTABILITY...LONG LIVED SUPERCELLS AND VIOLENT TORNADOES
ARE POSSIBLE ANYWHERE OVER THE AREA...WITH BEST CHANCES OVER
NORTH MISSISSIPPI WHERE INSTABILITY WILL BE BEST.
KEPT FLASH FLOOD WATCH AS HEAVY RAINFALL 1 TO 3 INCHES WITH
RAINFALL RATES ABOVE 1 INCH PER HOUR ARE DEFINITELY POSSIBLE WITH
HIGH MOISTURE AND LIFT. SHORTENED IT TO END AT 4 PM AS FAIRLY
CONFIDENT ALL STORMS WILL BE EAST OF THE AREA BY THEN.
WIND ADVISORY IS IN EFFECT TODAY THROUGH 10 PM WITH GRADIENT WINDS
20 TO 30 MPH WITH GUSTS OVER 40 MPH EXPECTED...EVEN OUTSIDE OF
THUNDERSTORMS.
AFTER 4 PM...WINDY CONDITIONS CAN BE EXPECTED ALONG WITH RAPID
CLEARING. WENT ABOVE MODEL GUIDANCE FOR HIGHS THINKING
TEMPERATURES WILL RAPIDLY RECOVER WITH ABUNDANT LATE DAY SUN.
TONIGHT...WINDS WILL SLOWLY DIMINISH AND COOLER CONDITIONS CAN BE
EXPECTED. THINK RAINFREE CONDITIONS WILL OCCUR...SO REMOVED RAIN CHANCES.
SUNDAY...COLD CORE MID/UPPER LOW WILL SKIRT THE AREA...ALLOWING
FOR INCREASING CLOUDS. EXPECT ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON...MAINLY NORTH OF
I-40. WITH FORECAST LIFTED INDICES -1 TO -3 AND STEEP LAPSE RATES...
CANNOT RULE OUT AN ISOLATED STRONG STORM OR TWO WITH SMALL
HAIL...BUT NOT CONFIDENT ENOUGH TO ADD MENTION TO HWO AT THIS
TIME. HIGHS WILL BE NEAR AVERAGE IN THE 70S.
SUNDAY NIGHT INTO MONDAY...A FEW SHOWERS MAY LINGER MAINLY EAST
OF THE MISSISSIPPI RIVER SUNDAY NIGHT INTO EARLY MONDAY...BUT
GENERALLY THINK DRY CONDITIONS WILL PREVAIL. REMOVED RAIN CHANCES
MONDAY THINKING MOISTURE WILL BE TOO LIMITED. 00Z MAVMOS
TEMPERATURES WERE ACCEPTED.
MONDAY NIGHT THROUGH THURSDAY NIGHT...DRY AND QUIET CONDITIONS ARE
EXPECTED WITH A SLOW WARMING TREND.
FRIDAY AND NEXT WEEKEND...SHOWERS AND STORMS MAY MOVE BACK INTO
THE AREA. WOULD NOT BE SURPRISED IF A SEVERE STORMS WERE TO OCCUR.
NOT CONFIDENT ENOUGH TO ADD MENTION AT THIS TIME.
MBS
&&
.AVIATION...
12Z TAF CYCLE
STRONG TO SEVERE THUNDERSTORMS EXPECTED TO IMPACT ALL SITES
THROUGH AT LEAST 18Z AS A STRONG SURFACE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY TODAY. LIFR/IFR CEILINGS WILL GRADUALLY IMPROVE
TO MVFR AROUND 20Z AND VFR BY 25/00Z AS CONVECTIVE ACTIVITY MOVES
AWAY FROM TAF SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 59 75 55 / 100 10 30 20
MKL 76 56 75 52 / 100 10 30 30
JBR 76 56 74 52 / 100 10 40 20
TUP 78 57 79 54 / 100 10 20 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 24, 6:06 AM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 606 AM CDT SAT APR 24 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 606 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED TODAY ACROSS THE MID SOUTH BETWEEN 7 AM AND 4 PM. WIDESPREAD DAMAGING WINDS OF 60 MPH OR GREATER...LARGE HAIL...AND TORNADOES ARE POSSIBLE WITH ANY SEVERE THUNDERSTORMS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM AS HEAVY RAINFALL OF 1 TO 3 INCHES MAY CAUSE FLASH FLOODING IN LOCALIZED LOCATIONS. A WIND ADVISORY IS IN EFFECT 7 AM THROUGH 10 PM AS WINDS WILL BE GUSTY TODAY...GENERALLY 20 TO 30 MPH WITH GUSTS OVER 40 MPH...EVEN AWAY FROM THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS HAVE BEEN ACTIVATED AND WILL BE NECESSARY THROUGH 4 PM TODAY. MBS/CJC
In the hours before
Local storm report, Apr 24, 7:52 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
752 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
&&
MHRLocal storm report, Apr 24, 7:55 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
755 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
0754 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E0.75 INCH DESOTO MS EMERGENCY MNGR
PENNY HAIL REPORTED IN HERNANDO.
&&
MHRLocal storm report, Apr 24, 7:59 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
759 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
0754 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E0.75 INCH DESOTO MS EMERGENCY MNGR
PENNY HAIL REPORTED IN HERNANDO.
0757 AM TSTM WND GST TUNICA 34.69N 90.38W
04/24/2010 M61.00 MPH TUNICA MS AWOS
&&
MHRLocal storm report, Apr 24, 8:03 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
803 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
0754 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E0.75 INCH DESOTO MS EMERGENCY MNGR
PENNY HAIL REPORTED IN HERNANDO.
0757 AM TSTM WND GST TUNICA 34.69N 90.38W
04/24/2010 M61.00 MPH TUNICA MS AWOS
DAMAGE REPORTED AT AIRPORT.
0757 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E1.00 INCH DESOTO MS EMERGENCY MNGR
QUARTER HAIL REPORTED IN CENTRAL AND WESTERN PARTS OF
DESOTO COUNTY.
&&
MHRLocal storm report, Apr 24, 8:11 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
811 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
0754 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E0.75 INCH DESOTO MS EMERGENCY MNGR
PENNY HAIL REPORTED IN HERNANDO.
0757 AM HAIL 2 NNE BLUE SPRINGS 34.43N 88.86W
04/24/2010 E1.00 INCH UNION MS TRAINED SPOTTER
HAIL UP TO SIZE OF QUARTERS REPORTED IN ELLISTON
0757 AM TSTM WND GST TUNICA 34.69N 90.38W
04/24/2010 M61.00 MPH TUNICA MS AWOS
DAMAGE REPORTED AT AIRPORT.
0757 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E1.00 INCH DESOTO MS EMERGENCY MNGR
QUARTER HAIL REPORTED IN CENTRAL AND WESTERN PARTS OF
DESOTO COUNTY.
0803 AM HAIL 2 NNE BLUE SPRINGS 34.43N 88.86W
04/24/2010 E1.75 INCH UNION MS TRAINED SPOTTER
GOLF BALL SIZE HAIL IN ELLISTON.
0807 AM TSTM WND GST EUDORA 34.83N 90.15W
04/24/2010 E70.00 MPH DESOTO MS EMERGENCY MNGR
0807 AM HAIL OLIVE BRANCH 34.95N 89.83W
04/24/2010 E1.75 INCH DESOTO MS EMERGENCY MNGR
GOLF BALL SIZE HAIL IN OLIVE BRANCH
&&
MHRLocal storm report, Apr 24, 8:13 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
813 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL BOBO 34.13N 90.68W
04/24/2010 E0.75 INCH COAHOMA MS EMERGENCY MNGR
PENNY SIZE HAIL REPORTED NEAR COAHOMA AND BOLIVAR COUNTY
LINE.
0751 AM HAIL EUDORA 34.83N 90.15W
04/24/2010 E0.75 INCH DESOTO MS FIRE DEPT/RESCUE
PENNY HAIL REPORTED IN EUDORA
0754 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E0.75 INCH DESOTO MS EMERGENCY MNGR
PENNY HAIL REPORTED IN HERNANDO.
0757 AM HAIL HERNANDO 34.83N 89.99W
04/24/2010 E1.00 INCH DESOTO MS EMERGENCY MNGR
QUARTER HAIL REPORTED IN CENTRAL AND WESTERN PARTS OF
DESOTO COUNTY.
0757 AM HAIL 2 NNE BLUE SPRINGS 34.43N 88.86W
04/24/2010 E1.00 INCH UNION MS TRAINED SPOTTER
HAIL UP TO SIZE OF QUARTERS REPORTED IN ELLISTON
0757 AM TSTM WND GST TUNICA 34.69N 90.38W
04/24/2010 M61.00 MPH TUNICA MS AWOS
DAMAGE REPORTED AT AIRPORT.
0803 AM HAIL 2 NNE BLUE SPRINGS 34.43N 88.86W
04/24/2010 E1.75 INCH UNION MS TRAINED SPOTTER
GOLF BALL SIZE HAIL IN ELLISTON.
0807 AM HAIL OLIVE BRANCH 34.95N 89.83W
04/24/2010 E1.75 INCH DESOTO MS EMERGENCY MNGR
GOLF BALL SIZE HAIL IN OLIVE BRANCH
0807 AM TSTM WND GST EUDORA 34.83N 90.15W
04/24/2010 E70.00 MPH DESOTO MS EMERGENCY MNGR
0811 AM HAIL BYHALIA 34.86N 89.69W
04/24/2010 E0.75 INCH MARSHALL MS TRAINED SPOTTER
PENNY HAIL IN BYHALIA.
&&
MHRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 33 min |
| Apr 23, 8:50 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Apr 23, 8:50 PM CDT | River Flood Warning | MEG | Monroe | 22 hr |
| Apr 23, 9:25 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Panola, Quitman, Tate, Tunica | 35 min |
| Apr 23, 9:36 PM CDT | Tornado Warning | MEG | DeSoto, Tate | 24 min |
| Apr 23, 11:12 PM CDT | Tornado Warning | MEG | Marshall | 48 min |
| Apr 24, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 49 min |
| Apr 24, 6:24 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Panola, Pontotoc, Tallahatchie and 1 more | 51 min |
| Apr 24, 6:59 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 46 min |
| Apr 24, 7:16 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Apr 24, 7:24 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 36 min |
| Apr 24, 7:30 AM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 45 min |
| Apr 24, 7:43 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 47 min |
| Apr 24, 7:49 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Union | 41 min |
| Apr 24, 8:02 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 43 min |
| Apr 24, 8:05 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 55 min |
| Apr 24, 8:10 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 1 more | 50 min |
| Apr 24, 8:15 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 45 min |
| Apr 24, 8:18 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tishomingo | 42 min |
| Apr 24, 8:28 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 17 min |
| Apr 24, 8:33 AM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tallahatchie and 2 more | 94 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 47 min |
| Apr 24, 8:58 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tunica | 47 min |
| Apr 24, 9:20 AM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Lafayette, Marshall, Panola, Tippah and 1 more | 2 hr |
| Apr 24, 9:31 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Tate | 23 min |
| Apr 24, 9:44 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah, Tishomingo | 61 min |
| Apr 24, 9:54 AM CDT | Tornado Warning | MEG | Benton, Tippah, Union | 51 min |
| Apr 24, 10:19 AM CDT | Tornado Warning | MEG | Alcorn, Tippah | 41 min |
| Apr 24, 10:44 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 61 min |
| Apr 24, 10:46 AM CDT | Flash Flood Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 108 min |
| Apr 24, 10:51 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 39 min |
| Apr 24, 10:58 AM CDT | Tornado Warning | MEG | Benton, Lafayette, Pontotoc, Tippah, Union | 47 min |
| Apr 24, 11:08 AM CDT | Tornado Warning | MEG | Pontotoc, Prentiss, Tippah, Union | 52 min |
| Apr 24, 11:11 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 49 min |
| Apr 24, 11:32 AM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 58 min |
| Apr 24, 12:07 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tate, Tunica | 38 min |
| Apr 24, 12:35 PM CDT | Tornado Warning | MEG | Lee, Prentiss, Union | 34 min |
| Apr 24, 12:38 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 52 min |
| Apr 24, 12:42 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tate, Tunica | 48 min |
| Apr 24, 12:45 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 40 min |
| Apr 24, 12:50 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 25 min |
| Apr 24, 12:56 PM CDT | Tornado Warning | MEG | Alcorn, Prentiss, Tishomingo | 28 min |
| Apr 24, 1:26 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 49 min |
| Apr 24, 1:58 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 62 min |
| Apr 24, 2:19 PM CDT | Tornado Warning | MEG | Monroe | 41 min |
| Apr 24, 2:43 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 62 min |
| Apr 24, 4:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 14 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.